It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-22-2009, 02:10 AM   #1
Junior Member
(female)
 
Join Date: Jan 2009
Location: So. California
Posts: 48
DianaRo42 HB User
Is lower back pain and hip pain a side effect of Iron Infusion?

Hi, I'm new

I have had two Iron infusions. First, no side effects. Second, I got low back and hip and leg pains about 10:00 PM. It was a throbbing pain, lasted all night. Is this common. Doctors office said no!

Have read threads that say they have had pain, but did not describe.

 
Sponsors Lightbulb
   
Old 01-22-2009, 10:32 AM   #2
Senior Veteran
(female)
 
FLFLOWERGIRL's Avatar
 
Join Date: May 2007
Location: FL
Posts: 2,383
FLFLOWERGIRL HB UserFLFLOWERGIRL HB UserFLFLOWERGIRL HB UserFLFLOWERGIRL HB UserFLFLOWERGIRL HB User
Re: Is lower back pain and hip pain a side effect of Iron Infusion?

DianaRo42--I'm sorry that you are experiencing this. It has been reported here many times in the past 2 years that I have been here. Bone, joint, body pain has been reported and much more. Some people even get it after the 3rd day or after the 3rd infusion. It really varies with each person. Your doctor's office doesn't sound very informed. Use the search box and see what others in the past have said. Best of luck to you. FLFLOWERGIRL

PS--When I was going to have IV iron infusion, I asked my Hematologist if it was safe without reactions, and he said, yes! He also said, the only people that he has seen that had a reaction were people that were out to benefit from it. He went on to sayt hat he has only has one problem in 11 years. I don't believe any of that for a minute, if you know what I mean. I wanted to say I have read different many, many, times but I didn't go there. I am told enough to stay off the internet, LOL. FLFLOWERGIRL

 
Sponsors Lightbulb
   
Old 01-22-2009, 02:31 PM   #3
Junior Member
(female)
 
Join Date: May 2008
Location: Pacifica, CA USA
Posts: 40
Kiwilily HB User
Re: Is lower back pain and hip pain a side effect of Iron Infusion?

Yes, I have had pain after each of my IV iron infusions and I have had too many to count. I do not know which IV iron preparation you received but I have had all of them and I had pain with all of them too.

My pain would be described as the type of body aches and pain you get with the flu. In fact, I feel like I have the flu after each infusion for several days. I also experience deep bone pain. I think the deep bone pain is the bone marrow being activated to kick up red blood cell production since iron is now available. All of these side effects are listed on the side effect profiles included with the IV iron infusions.

I try to take it easy after my IV iron for several days. I sleep, drink lots of liquids, eat easy to digest foods, take pain relievers and use a heating pad. Pamper yourself. These infusions are very hard on my system but I know I need them.

Take care. Hope you are feeling better.

 
Old 01-23-2009, 06:52 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2008
Location: ny
Posts: 551
neffie663 HB User
Re: Is lower back pain and hip pain a side effect of Iron Infusion?

the paper work i got from the dr said yes it can they gave me a list of everything that could happen sorry to say but some of your drs really suck

 
Old 02-06-2009, 09:12 AM   #5
Junior Member
(female)
 
Join Date: Feb 2009
Location: MA USA
Posts: 28
seamist HB User
Re: Is lower back pain and hip pain a side effect of Iron Infusion?

Quote:
Originally Posted by Kiwilily View Post
Yes, I have had pain after each of my IV iron infusions and I have had too many to count. I do not know which IV iron preparation you received but I have had all of them and I had pain with all of them too.

My pain would be described as the type of body aches and pain you get with the flu. In fact, I feel like I have the flu after each infusion for several days. I also experience deep bone pain. I think the deep bone pain is the bone marrow being activated to kick up red blood cell production since iron is now available. All of these side effects are listed on the side effect profiles included with the IV iron infusions.

I try to take it easy after my IV iron for several days. I sleep, drink lots of liquids, eat easy to digest foods, take pain relievers and use a heating pad. Pamper yourself. These infusions are very hard on my system but I know I need them.

Take care. Hope you are feeling better.
Thanks for sharing as it is my 3rd day & another really rough night-not just flu like feelings but the deep bone leg & hip pain & up each hour all night. I took stronger pain pill by daybreak. I am learning & your site is helpful as I am not making any red cells in my marrow & this is the first iron infusion. I have nad the infusions for immune system & was hospitalized BUT with this small amount of iron infusions hope I can continue-no choice! What else has helped you?
I went on the Board last night & goofed up my "thread"-I am learning! Any suggestions most appreciated!

Last edited by seamist; 02-06-2009 at 09:17 AM. Reason: Help with side effects of future Iron Infusions please!

 
Old 10-26-2009, 01:39 PM   #6
Newbie
(female)
 
Join Date: Oct 2009
Location: Los Angeles, CA, USA
Posts: 7
wendallyn HB User
Re: Is lower back pain and hip pain a side effect of Iron Infusion?

Thank you for this information! I am going for my 3rd IV Iron treatment today and have had such a throbbing ache in my lower spine since I started treatment and just didn't connect the dots until now. Thanks again, very helpful info! I'll talk to my doctor about how to manage the pain!

 
Old 01-19-2010, 10:20 AM   #7
Newbie
(female)
 
Join Date: Jan 2010
Posts: 2
jrbm HB User
Re: Is lower back pain and hip pain a side effect of Iron Infusion?

hello all, this is my first time posting here.. i have been having iv iron infusions since 1996, they are so hard on my body that i refused to go as much as they want me to which is once a week, they are lucky they get me there once a month... i also suffer from the many side effects that all are talking about, the most painful one is the one i get about 24 hours after the infusion and that is the pain the starts at the nape of my neck adn goes half way down my back, it feels like i was beating by a bat for hours... then i also get a sore throat and a fever 2 days after.. if anyone else has experienced this please let me know.. im at the end of my rope right now! thank you!

 
Old 01-19-2010, 01:27 PM   #8
Member
(female)
 
Join Date: Jun 2007
Location: USA
Posts: 68
Yvette D HB User
Re: Is lower back pain and hip pain a side effect of Iron Infusion?

I have very bad anemia and an abnormal protein called Monoclonal Gammopathy. I am seeing a 2nd hematologist since I wasn't satisfied with my 1st one. She just didn't care in the sense that she hardly listened. So I left off with getting my result of an abnormal protein that raises suspicion for cancer. My 2nd hematologist just took like 7 tubes of blood on my 1st visit, especially since I had a copy of my blood lab with the abnormality. Now I am iron deficient and was told by my 1st hematologist that I may need IV iron. My question is: Isn't there different types of iron that they give through IV? And different dosages? I'm afraid of the unknown. Not knowing what to expect. So reading this makes me quiver. I'm literally chicken sh....... LOL..........

 
Old 02-03-2010, 10:12 AM   #9
Newbie
(female)
 
Join Date: Mar 2009
Location: Dallas area
Posts: 7
GypsyZale HB User
Re: Is lower back pain and hip pain a side effect of Iron Infusion?

Quote:
Originally Posted by DianaRo42 View Post
Hi, I'm new

I have had two Iron infusions. First, no side effects. Second, I got low back and hip and leg pains about 10:00 PM. It was a throbbing pain, lasted all night. Is this common. Doctors office said no!

Have read threads that say they have had pain, but did not describe.
I had nothing but a mild headache with my first infusion and feel miserable after the 2nd. My whole body hurts. My legs hurt. My back hurts. My head hurts. I'm tired and I feel just miserable.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Has any had the iron infusion not work? GypsyZale Anemia 5 07-16-2010 11:14 AM
Chronic Back Pain & Nausea Pocahontas45 Back Problems 6 04-19-2010 09:48 AM
Iron infusion causing sharp back pain. Anyone? Calisparrow Anemia 1 08-29-2009 09:14 AM
Hematologist and Iron Infusion Missa21 Anemia 9 04-10-2009 10:00 AM
Back from my Iron Infusion! jbpnick Anemia 1 08-02-2008 08:10 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:39 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!